MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. EVOLUTION® REV TIB MOD KEEL; KNEE COMPONENT

MICROPORT ORTHOPEDICS INC. EVOLUTION® REV TIB MOD KEEL; KNEE COMPONENT
Model Number ETRKMK36
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Unspecified Infection (1930); Osteolysis (2377)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.
 
Event or Problem Description
Allegedly, patient was revised due to aseptic loosening tibia|infection|lysis tibia.Srnjr number: 5118495.Side: r.Gender: f.
 
Additional Manufacturer Narrative
The alleged complaint could not be confirmed.Mpo was made aware of this revision from the united kingdom national joint registry.The available details alleges that this female patient was revised approximately 36 months after the primary operation due to alleged infection, lysis of the tibia, and loosening of the tibia.The revised implants have not been returned to mpo, nor have any medical records, operative notes, radiographs, or other clinically relevant information been received to confirm the alleged complications.Review of the device history record (dhr) for the subject manufacturing lots indicates that these products met all established acceptance criteria throughout manufacturing processes, including all aspects related to cleaning and sterility.Furthermore, no other complaint reports have been received for the subject manufacturing lots.Mpo is unable to evaluate the indications of tibial lysis and tibial implant loosening from the available information.Infection is a known risk of total knee arthroplasty and can influence implant fixation.However, mpo is unable to determine the source of infection or its possible contribution to the other described complications.Per the mpo knee systems package insert, 150806, "the patient must be advised of the limitations of the reconstruction and the need for protection of the prosthesis from full weight bearing until adequate fixation and healing have occurred.Excessive activity and trauma affecting the joint replacement have been implicated with failure of the reconstruction by loosening, fracture and/or wear of the prosthetic components.Loosening of the components can result in increased production of wear particles, as well as damage to the bone, making successful revision surgery more difficult.Periodic, long-term follow-up is recommended to monitor the position and state of the prosthetic components, as well as the condition of the adjoining bone.Periodic postoperative x-rays are recommended for close comparison with early post-op conditions to detect long term evidence of changes in position, loosening, bending, or cracking of components." this package insert also includes the alleged complications as possible adverse effects of total knee arthroplasty.At the time of this complaint, mpo identified trends for infection involving the design families of evolution tibial bases, evolution femoral implants, and evolution keels, screws, and accessories.These trends were the result of spikes in complaints from registry and literature sources.Mpo confirmed that the implant was not determined to be the source of infection in any case.To address trends for infection, mpo has updated the relevant dfmeas to document a risk index increase during 2025.Wd011598 for evolution femorals was updated to revision 16, and wd011632 for evolution tibial bases was updated to revision 18.There was not an impact to the risk index for wd012000 for evolution keels, screws, and accessories; therefore, an update was not required.Therefore, mpo has addressed the trends through these updates, and no other actions are deemed necessary based on investigation findings.Methods: device not returned (4114).Analysis of production records (3331).Trend analysis (4110).Results: no findings available (3221).Conclusions: device met specification.Device was used for treatment.Cause not established (4315).Adverse event related to patient condition (50).Known inherent risk of device (22).Correct type of reportable event: serious injury.

Brand Name
EVOLUTION® REV TIB MOD KEEL
Common Device Name
KNEE COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline road
arlington TN 38002
Manufacturer Contact
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key19637636
Report Number3010536692-2024-00386
Device Sequence Number7137754
Product Code JWH
UDI-Device IdentifierM684ETRKMK361
UDI-PublicM684ETRKMK361
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberETRKMK36
Device Catalogue NumberETRKMK36
Device Lot Number1826379
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date10/30/2025
11/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale